Glipizide

chicagojo
By chicagojo Latest Reply 2014-08-09 20:56:54 -0500
Started 2014-08-06 12:34:38 -0500

I was diagnosed about 5 months ago. I started out on Metformin but due to a side effect my Dr. switched me to Glipizide. It works great, too great. I've noticed since I've been treated that my hunger level has decreased quite a bit so I am really never hungry. My blood sugar has bottomed out to as low as 44 while on this med (only a month so far). My 3 month blood work showed my A1C went from 8.8 to 5.7 and my fasting sugar from 224 to 124. I've added more exercise to my day, I've gotten advice from a nutritionist, who has me eating so many calories every 3 hours. Even if I'm not hungry, I have to eat otherwise my sugar will drop considerably, which in a way is good, but whe it gets as low as 44, that's bad. Has anyone else had any type of reaction to this med? Anything you've changed in order to keep it level that didn't involve having to eat allll the time?


7 replies

kimfing
kimfing 2014-08-06 23:14:47 -0500 Report

Taking a stab in the dark cuz i don't know anything about this med. Not sure if pallor injected. Maybe talk to Dr about decreasing dosage.

chicagojo
chicagojo 2014-08-07 07:27:00 -0500 Report

He started me out on 10mg then reduced it to 5mg, which is the lowest dosage unless he puts me on the 2.5 time relased mg. He has simply said, if this med doesn't work then we need to talk about insulin. I know little about the med myself other than low blood sugar is a risk. I can't seem to find a happy medium and I'm not ok with going on insulin.